Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 216, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2018, 10:23 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 26, 2018, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
630
WUUS53 KSGF 270323
SVRSGF
MOC039-185-270400-
/O.NEW.KSGF.SV.W.0216.180627T0323Z-180627T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1023 PM CDT TUE JUN 26 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Cedar County in southwestern Missouri...
Southern St. Clair County in west central Missouri...
* Until 1100 PM CDT
* At 1023 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Schell City to near El Dorado
Springs to 11 miles east of Sheldon, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... El Dorado Springs...
Stockton... Collins...
Roscoe... Vista...
Olympia... Tiffin...
Caplinger Mills... Filley...
Cedar Springs... Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9361 3781 9363 3769 9363 3767 9407
3781 9407 3796 9405 3804 9358
TIME...MOT...LOC 0323Z 258DEG 39KT 3793 9401 3784 9400 3770 9408
HAIL...<.75IN
WIND...60MPH
$$
Wise1 follow-up statement
423
WWUS53 KSGF 270350
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1050 PM CDT TUE JUN 26 2018
MOC039-185-270400-
/O.EXP.KSGF.SV.W.0216.000000T0000Z-180627T0400Z/
Cedar MO-St. Clair MO-
1050 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR CEDAR AND SOUTHERN ST. CLAIR
COUNTIES WILL EXPIRE AT 1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3783 9361 3781 9363 3769 9363 3767 9407
3781 9407 3796 9405 3804 9358
TIME...MOT...LOC 0350Z 258DEG 39KT 3799 9365 3790 9364 3776 9372
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:56 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 6:56 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
656 PM CDT Tue Jun 26 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 256 PM CDT Tue Jun 26 2018
Showers and thunderstorms have developed this afternoon along a
previous outflow boundary across the eastern Ozarks. Additional
explosive thunderstorm development has taken place across eastern
Kansas and west-central Missouri ahead of an approaching short
wave trough and deep moisture convergence.
High amounts of instability exist with MLCAPE values of 2500-3500
J/kg. These storms will likely continue to conglomerate into a
line or multiple lines late this afternoon as the atmosphere will
remain favorable for strong cold pools. Damaging straight-line
winds will be the main concern along with hail up to the size of
quarters.
We will also continue to monitor cells across the eastern Ozarks
as deep layer shear has supported supercellular structures. This
would promote larger hail potential (up to the size of golf
balls). We will also have to watch storms tracking along remnant
outflow boundaries for low-end tornado potential.
Flash flooding will also be a threat, especially across central
Missouri where we may see a 1-2 hour period of training. That
area also saw heavy rainfall this morning.
Showers and thunderstorms will then end from northwest to
southeast late this evening and overnight with the severe threat
also diminishing.
We could see a lingering storm or two into Wednesday across
south-central Missouri. However, most areas are expected to remain
dry. The big story for Wednesday will be the return to heat and
humidity. High temperatures in the low to mid 90s are expected
with afternoon heat indices between 97 and 107. We have expanded
the Heat Advisory farther east to include the Highway 65 corridor.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 256 PM CDT Tue Jun 26 2018
An upper level ridge will continue to build into the region late
this week with the heat and humidity continuing. Highs through
Saturday will once again warm into the lower to middle 90s over
most areas. Dew points will remain high enough through at least
Thursday to support afternoon heat indices in the 97 to 107 range.
Thus, we have extended the Heat Advisory through Thursday. It is
quite possible that the advisory may need to be extended towards
the weekend, especially if dew points remain a bit higher. Areal
expansion will also be possible.
Medium range models then shift the ridge to the east and begin to
flatten it out from later this weekend into early next week. This
should result in slightly cooler temperatures along with at least
a marginal risk for showers and thunderstorms.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 637 PM CDT Tue Jun 26 2018
A line of showers and thunderstorms will continue to push
southeast out of southern Missouri early this evening. Additional
isolated thunderstorms will be possible across western Missouri
later this evening, however coverage looks too limited to include
in the TAFs. Thus, VFR conditions are expected from this evening
through Wednesday.
Prevailing surface winds will remain out of the south to
southwest with gusts around 20 knots in the late morning and
afternoon. Low level wind shear conditions can be expected late
tonight and early Wednesday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
MOZ066>068-077>080-088>091-093>095-101>104.
KS...Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for
KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...SchaumannHazardous weather outlook, Jun 26, 8:11 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 811 PM CDT Tue Jun 26 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 811 PM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flash flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms will continue through the rest of tonight. There is a limited risk of damaging wind gusts and large hail up to the size of quarters west of Highway 65. There is also a risk for localized flash flooding, particularly in locations that experience repeated thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will return to the area Wednesday with temperatures rising into the mid to upper 90s and heat index values from the upper 90s to around 107. Even hotter conditions are expected on Thursday with heat index values from 100 to 107 expected. Thunderstorm chances will return to the area Friday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for areas west of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Jun 26, 9:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG PINEVILLE 36.60N 94.39W
06/26/2018 MCDONALD MO EMERGENCY MNGR
8 INCH DIAMETER TREE DOWNED ON JESSE JAMES
ROAD IN PINEVILLE. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 26, 9:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG 1 NE BOIS D'ARC 37.27N 93.49W
06/26/2018 GREENE MO EMERGENCY MNGR
6 INCH DIAMETER TREE LIMB DOWNED ON N FARM
ROAD 71. TIME ESTIMATED BY RADAR.
&&Local storm report, Jun 26, 9:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 2 NW SPRINGFIELD 37.21N 93.31W
06/26/2018 GREENE MO EMERGENCY MNGR
POWER LINE DOWNED IN THE 1300 BLOCK OF W.
PHELPS ST. IN SPRINGFIELD. TIME ESTIMATED BY
RADAR.
&&Local storm report, Jun 26, 10:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 ENE HALLTOWN 37.21N 93.58W
06/26/2018 GREENE MO TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED A 27" TREE
DOWN AT FARM ROAD 136 & HIGHWAY F.
&&Local storm report, Jun 26, 10:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 1 NNE PLEASANT HOPE 37.48N 93.27W
06/26/2018 POLK MO EMERGENCY MNGR
DOG PENS AND CARPORT HALF DESTROYED IN THE
5200 BLOCK OF HIGHWAY H. TIME ESTIMATED BY
RADAR.
&&Special weather statement, Jun 26, 10:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
1017 PM CDT TUE JUN 26 2018
MOZ066>068-077>079-089-270415-
Vernon MO-Cedar MO-Polk MO-Barton MO-Dade MO-Hickory MO-St. Clair MO-
1017 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HICKORY...
NORTHEASTERN BARTON...CEDAR...NORTHWESTERN POLK...SOUTHERN ST.
CLAIR...SOUTHEASTERN VERNON AND DADE COUNTIES UNTIL 1115 PM CDT...
At 1017 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schell City to near El Dorado Springs to
near Lamar. Movement was southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Lamar... El Dorado Springs...
Stockton... Greenfield...
Humansville... Fair Play...
Weaubleau... Everton...
Montevallo... Dadeville...
Jerico Springs... Collins...
Roscoe... South Greenfield...
Arcola... Vista...
Umber View Heights... Milford...
LAT...LON 3794 9348 3760 9359 3733 9371 3749 9427
3787 9412 3810 9404
TIME...MOT...LOC 0317Z 302DEG 36KT 3801 9401 3784 9407 3753 9419
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:15 PM CDT | Special Weather Statement | SGF | Oregon, Shannon | 45 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 32 min |
| Jun 26, 9:00 PM CDT | Areal Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jun 26, 9:12 PM CDT | Special Weather Statement | SGF | Laclede | 33 min |
| Jun 26, 9:49 PM CDT | Areal Flood Advisory | SGF | St. Clair, Vernon | 6 hr |
| Jun 26, 10:17 PM CDT | Special Weather Statement | SGF | Cedar, Dade | 58 min |
| Jun 27, 3:25 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 16 more | 4 days |
| Jun 27, 2:39 PM CDT | Excessive Heat Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 3 days |
| Jun 27, 2:39 PM CDT | Heat Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 20 hr |
| Jun 27, 2:39 PM CDT | Heat Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 6 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.